Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 270, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 2:52 PM CDT for Issaquena County, Warren County, Mississippi; East Carroll Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 2:52 PM CDT (19:52 UTC)
- Expired
- Jul 2, 2014, 3:25 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS54 KJAN 021952
SVRJAN
LAC035-MSC055-149-022045-
/O.NEW.KJAN.SV.W.0270.140702T1952Z-140702T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALSATIA...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SONDHEIMER AROUND 300 PM CDT.
EAGLE BEND AROUND 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3271 9131 3275 9118 3268 9096 3266 9096
3266 9081 3249 9093 3250 9100 3254 9107
3252 9107 3252 9110 3254 9110 3254 9108
3256 9108 3254 9119 3255 9129
TIME...MOT...LOC 1952Z 293DEG 27KT 3262 9123
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
915
WWUS54 KJAN 022014
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT WED JUL 2 2014
LAC035-MSC055-149-022045-
/O.CON.KJAN.SV.W.0270.000000T0000Z-140702T2045Z/
WARREN MS-ISSAQUENA MS-EAST CARROLL LA-
314 PM CDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...AND SOUTHEASTERN EAST
CARROLL PARISH UNTIL 345 PM CDT...
AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALSATIA...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SONDHEIMER AROUND 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3266 9081 3249 9093 3250 9099 3254 9107
3252 9107 3252 9110 3254 9110 3254 9108
3256 9108 3254 9119 3255 9129 3265 9130
TIME...MOT...LOC 2014Z 279DEG 11KT 3262 9119
HAIL...<.75IN
WIND...60MPH
$$
CME334
WWUS54 KJAN 022025
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED JUL 2 2014
LAC035-MSC055-149-022035-
/O.CAN.KJAN.SV.W.0270.000000T0000Z-140702T2045Z/
WARREN MS-ISSAQUENA MS-EAST CARROLL LA-
325 PM CDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ISSAQUENA AND
NORTHWESTERN WARREN COUNTIES...AND SOUTHEASTERN EAST CARROLL PARISH
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3266 9081 3249 9093 3250 9099 3254 9107
3252 9107 3252 9110 3254 9110 3254 9108
3256 9108 3254 9119 3255 9129 3265 9130
TIME...MOT...LOC 2025Z 279DEG 11KT 3261 9115
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:49 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 10:49 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1049 AM CDT WED JUL 2 2014 .UPDATE... MORNING SURFACE ANALYSIS INDICATES FRONTAL ZONE DRAPED NEAR THE HWY 82 CORRIDOR IN THE NRN PARTS OF THE CWA. AN OUTFLOW BOUNDARY THAT MOVED THROUGH OVERNIGHT HAS DRIFTED INTO SRN MS AND ANOTHER WAS EVIDENT NEAR SHREVEPORT, LA MOVING TO THE SE. ALL OF THESE AND ANY OTHERS THAT DEVELOP THIS AFTERNOON WILL SERVE AS FOCUS MECHANISMS FOR STORM DEVELOPMENT. MORNING REGIONAL SOUNDINGS INDICATES STEEP LAPSE RATES WHILE DEEP LAYER SHEAR IS NOT TOO STRONG OVERALL. HOWEVER...12Z UPPER AIR ANALYSIS INDICATES H5 UPPER S/WV OVER THE ARKLATEX EMBEDDED IN THE LARGE SCALE UPPER TROUGH OVER THE UPPER GREAT LAKES/MID MS VALLEY. THIS UPPER S/WV WILL ENHANCE MID-DEEP LAYER SHEAR OVER AREAS ALONG/NW OF A LINE FROM NATCHEZ TO MACON,MS LATE THIS AFTERNOON/EVENING. AS DEEP MIXING OCCURS TODAY...INVERTED-V TYPE SOUNDINGS WILL SUPPORT STRONG DOWNDRAFT POTENTIAL. MICROBURST POTENTIAL LOOKS FAIRLY HIGH TODAY WITH SBCAPES APPROACHING 3000-4000 J/KG...~1000 J/KG DCAPE...AND VERTICAL TOTALS AROUND 28-30 DEG C. IN THIS ENVIRONMENT....STRONG TO SEVERE STORM DEVELOPMENT LOOK POSSIBLE. THE AREAS WITH THE BEST EFFECTIVE SHEAR...~20-25KTS...LOOKS TO REMAIN ALONG/NW OF A LINE FROM NATCHEZ TO MACON, MS. THUS...SEVERE POTENTIAL REMAINS HIGHER IN THE AFOREMENTIONED AREAS AND GRAPHICS/HWO LOOK ON TRACK. AREAS IN E/SE MS LOOK TO BE MORE PULSE/DIURNAL DRIVEN CONVECTION AS THESE ARE ON THE EDGE OF THE H5 UPPER HIGH. CAN'T RULE OUT A STRAY SEVERE STORM IN THESE AREAS BUT MORE SUFFICIENT SHEAR/SEVERE POTENTIAL LOOKS TO REMAIN OFF TO THE W/NW. CURRENT THINKING IS THAT STORMS WILL DEVELOP AFTER 19-20Z AND THE PREVIOUS MORNING OUTFLOW BOUNDARY WILL SERVE AS FOCUS FOR CONVECTION IN S/SE MS AND CURRENT BOUNDARY NEAR SHREVEPORT WILL SERVE AS FOCUS FOR STORMS IN THE W...ALONG WITH THE FRONT SLOWLY DRIFTING TO THE S. INCREASED POPS IN THE SE DUE TO HRRR INDICATING MORE POTENTIAL THUNDERSTORM ACTIVITY. ALSO INCREASED FROM THE NW/SE DUE TO H925 MOISTURE GRADIENT TO THE N...INDICATIVE OF STORMS DEVELOPING IN THE NW AND MOVING SE IN THE NW FLOW ALOFT...WHICH IS SUPPORTED BY THE HRRR. FOR FORECAST ELEMENTS...HIGHS LOOK ON TRACK OVERALL BUT SLIGHTLY TWEAKED HIGHS WITH WARMER TEMPS IN STORE FOR E/SE MS. IT WILL ALSO BE A HOT AND HUMID AFTERNOON WITH HEAT INDICES PEAKING JUST OVER 100 DEGREES AT MOST AREAS...ESPECIALLY IN E/SE MS. OVERALL...ADJUSTED HOURLY TEMPS/DEWPOINTS/SKY COVER TO CURRENT TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/ && .AVIATION...VFR CONDITIONS LATE THIS MORNING. OTHERWISE ANTICIPATE SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS MAINLY 3 TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE MIDDAY THROUGH EARLY EVENING IN ALL AREAS BY BETTER CHANCES OF STORMS WILL BE LATE THIS AFTERNOON IN EARLY EVENING AT GLH/GWO/CBM/GTR/TVR. IN THESE LATTER AREAS STORMS PRODUCING MICROBURSTS AND HIGH LEVELS OF TURBULENCE WILL BE POSSIBLE. WINDS TODAY WILL BE FROM THE NORTHWEST...GENERALLY LESS THAN 10 KTS AWAY FROM THUNDERSTORMS. /17/BB/ && .PREV DISCUSSION... /ISSUED 415 AM CDT WED JUL 2 2014/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONTAL BOUNDARY SET TO SLOWLY PUSH SOUTH ACROSS THE REGION OVER THE NEXT 36 HOURS IS MAKING FOR A SOMEWHAT DIFFICULT SHORT TERM FORECAST...BUT CONFIDENCE IS HIGH ITS PASSAGE THROUGH THE ARKLAMISS WILL EVENTUALLY BRING WIDESPREAD PLEASANT CONDITIONS BY LATE THURSDAY NIGHT. BUT...FOR TODAY...WE HAVE TO DEAL WITH THE PROSPECT OF THIS INCOMING BOUNDARY LATE IN THE DAY TRIGGERING ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY NORTHERN AND WESTERN ZONES. PREVIOUS SHIFT INTRODUCED LIMITED RISK OF SEVERE STORMS IN THE HWO FOR AREAS ROUGHLY ALONG AND WEST OF THE NATCHEZ TRACE...MAINLY DUE TO DAMAGING WIND GUST POTENTIAL. THIS ASSESSMENT STILL LOOKS BASICALLY ON TRACK WITH ONLY MINOR SPATIAL AND TEMPORAL ADJUSTMENTS. DEBATED COVERING THE WHOLE REGION WITH THIS RISK BECAUSE ALL AREAS WILL BE IN A HIGH LAPSE RATE ENVIRONMENT THIS AFTERNOON WITH PLENTY OF DCAPE TO ENHANCE MICROBURST POTENTIAL FROM MOSTLY PULSE-TYPE STORM ACTIVITY. HOWEVER...EVEN WITH THE PROSPECT OF OUTFLOW BOUNDARIES PUSHING THROUGH SOUTHEAST MS THIS AFTERNOON DEPTH OF MOISTURE ISSUES AND LINGERING THERMAL CAPPING WILL LIKELY KEEP ACTIVITY THERE VERY ISOLATED. IT IS NEAR THE INCOMING FRONTAL ZONE LATER THIS AFTERNOON INTO EARLY THIS EVENING THAT MOISTURE SHOULD POOL SUFFICIENTLY AND CAPPING ERODE ENOUGH TO HAVE CONFIDENCE IN 20 TO 30 PERCENT COVERAGE OF STORMS. OTHERWISE FOR TODAY ANTICIPATE MOSTLY TO PARTLY SUNNY SKIES AND HIGHS SLIGHTLY HOTTER THAN YESTERDAY (ALTHOUGH STILL BELOW MAVMOS INFLATED EXPECTATIONS). PEAK HEAT INDICES WILL ONCE AGAIN BE NEAR OR SLIGHTLY ABOVE THE CENTURY MARK. THIS EVENING GENERAL MODEL CONSENSUS HAS BEST POOLING OF DEEP MOISTURE AND INSTABILITY ALONG THE FRONTAL ZONE FROM THE ARKLATEX BACK EAST THROUGH FAR NORTHERN LA. A LOOSE CLUSTER OF STORMS COULD GENERATE HERE WITH AT LEAST SOME OF THE ACTIVITY BLEEDING OVER INTO WEST-CENTRAL ZONES THROUGH AT LEAST MIDNIGHT. CURRENT THINKING IS THAT POTENTIAL FOR ANY MARGINALLY SEVERE ACTIVITY SHOULD END IN THE EVENING WITH NOT ENOUGH UPPER LEVEL SUPPORT OR LOW LEVEL JET INFLUENCE TO KEEP SIGNIFICANT ACTIVITY GOING THROUGH THE WHOLE NIGHT. THE BACK END OF THE SOMEWHAT DISJOINTED FRONTAL ZONE SHOULD PUSH DOWN TO THE HIGHWAY 82 CORRIDOR BY DAYBREAK ALLOWING LOWS UP THERE BY THURSDAY MORNING TO PROBABLY DROP INTO THE UPPER 60S. ELSEWHERE...LOWS SHOULD BE IN THE MUGGY LOW TO MID 70S AGAIN. WEAK FRONTAL LIFT WILL MIGRATE SLOWLY SOUTH THROUGH THE REGION ON THURSDAY...AND LIKELY BE IN A POSITION TO TRIGGER ISOLATED TO SCATTERED SHOWERS AND STORMS SOUTH OF I-20 BY THURSDAY AFTERNOON AS THE ATMOSPHERE THERE HEATS AND DESTABILIZES. THE LATEST EURO MODEL IS MORE BULLISH WITH THIS ACTIVITY IN SOUTHERN ZONES AND IT IS POSSIBLE POPS IN LATER FORECASTS FOR THURSDAY AFTERNOON MAY HAVE TO BE INCREASED IN SOUTHERN ZONES OVER WHAT I AM CURRENTLY ADVERTISING. AT LEAST SOME STRONG STORMS WITH BRIEF GUSTY WINDS WILL BE POSSIBLE IN THESE AREAS BUT AT THIS TIME POTENTIAL FOR ANYTHING MORE THAN A STRAY SEVERE STORM LOOKING TOO LOW TO MENTION IN THE HWO DUE TO LESSER LAPSE RATES AND DCAPE POTENTIAL THAN WILL BE THE CASE THIS AFTERNOON. TEMPERATURES WILL REMAIN RATHER HOT AND HUMID IN SOUTHERN ZONES AWAY FROM RAIN THURSDAY...BUT THE FURTHER NORTH YOU GO IN THE FORECAST AREA THE MORE TOLERABLE CONDITIONS SHOULD BE WITH HUMIDITY DECREASING AND HIGHS LIKELY REMAINING BELOW 90 DEGREES IN MANY AREAS NORTH OF I-20. THURSDAY NIGHT SHOULD SEE THE ENTIRE FRONTAL ZONE SLIPPING DOWN TOWARD THE COAST WITH COOLER AND DRIER AIR INFILTRATING SOUTH THROUGH THE WHOLE CWA BY FRIDAY MORNING. LOWS BY THIS TIME SHOULD GENERALLY RANGE FROM 60 TO 65 DEGREES WITH RECORDS IN THE BALLPARK AT GREENWOOD AND TVR OBSERVING SITES. /BB/ LONG TERM...INDEPENDENCE DAY THROUGH NEXT WEDNESDAY...4TH OF JULY FRIDAY INTO SATURDAY LOOKS QUITE PLEASANT FOR OUTDOOR ACTIVITIES WITH REDUCED HUMIDITY AND BELOW NORMAL LOW TEMPERATURES WITH PLENTY OF SUN. UPWARD MODERATING TEMPERATURES AND 20-40% CHANCE OF SHOWERS/TSTORMS LOOK TO OCCUR SUNDAY THROUGH NEXT WEDNESDAY. 4TH OF JULY SYNOPTIC PATTERN WILL FEATURE A LONGWAVE TROUGH ACROSS THE EASTERN CONUS THAT EXTENDS ACROSS THE LOWER MS VALLEY WHILE DIRECTING TROPICAL CYCLONE ARTHUR NEAR CAPE HATTERAS AND RIDGING RETROGRADING WEST INTO TEXAS. 1-2 SD BELOW NORMAL H925 TEMPS WILL COMBINE WITH NEAR ALL TIME LOW PWATS /0.5-0.7"/ FOR THIS TIME OF YEAR TO YIELD NEAR 10F BELOW NORMAL LOWS WITH SOME NORTHERN SITES FLIRTING WITH RECORD LOWS BOTH FRIDAY AND SATURDAY MORNING AS TEMPS FALL INTO THE UPPER 50S TO LOW 60S. FULL SUN DURING FRI-SAT WILL WARM TEMPS BACK INTO UPPER 80S TO NEAR 90F. LOW LEVEL FLOW TURNS SLOWLY BACK AROUND SUNDAY TO SE/S ALLOWING DEEPER MOISTURE TO EDGE NORTHWARD ACROSS SOUTHERN ZONES AS SUBTROPICAL RIDGING SLOWLY REESTABLISHES ITSELF ACROSS ATLANTIC INTO GOM TRYING TO LINK WITH RIDGING IN SW CONUS. HOWEVER CONTINUED H5 NRN STREAM TROUGHING KEEPS RIDGE CONNECTION LINK BROKEN AND WITH A PROGGED UPPER TROPOSPHERIC TROUGH DEVELOPING OVER SW GOM, THE ARKLAMISS LOOKS TO BE IN A COL OR SADDLE POINT MONDAY. BETTER DIVERGENCE ALOFT MONDAY THROUGH WEDNESDAY LOOKS TO OCCUR WITH INCREASED H25 FLOW AROUND UPPER TROUGH WITH SE SFC-H7 FLOW BRINGING IN NEAR 2" PWATS BY WEDNESDAY. THESE FACTORS ALONG WITH INSTABILITY WILL COMBINE TO INCREASE CONVECTION COVERAGE EACH DAY IN THE 20-40% RANGE INCREASING THROUGH MID NEXT WEEK. FOR WEATHER ELEMENTS...MEXMOS TEMPS WERE GENERALLY ACCEPTED WITH SLIGHT TWEAKS UP TO LOWS GIVEN WET GROUND MODERATION BUT STILL CLOSE TO RECORD LOWS AND MEXPOPS WERE REDUCED FRI/SAT TO NEAR NIL. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 94 72 91 64 / 32 18 11 7 MERIDIAN 96 71 92 62 / 28 17 9 6 VICKSBURG 93 70 90 60 / 35 24 13 8 HATTIESBURG 96 74 95 67 / 27 14 17 12 NATCHEZ 93 72 90 64 / 31 19 22 13 GREENVILLE 93 69 87 62 / 34 14 4 2 GREENWOOD 93 67 87 61 / 30 14 4 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/17/BB/ALLEN
Hazardous weather outlook, Jul 2, 2:10 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED JUL 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-031915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-WASHINGTON- 210 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT PUSHING DOWN FROM THE NORTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. LAZ015-016-023>026-MSZ027>033-035>044-047-048-053-059-060-031915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-CLAIBORNE-JEFFERSON-ADAMS- 210 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT PUSHING DOWN FROM THE NORTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. MSZ045-046-049>052-054>058-061>066-072>074-031915- NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 2, 1:39 PM CDT, 1 hour 13 minutes before
MSZ018-034-021910-
WASHINGTON MS-BOLIVAR MS-
139 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF SCOTT AT 139 PM CDT...
MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN SOUTHWESTERN BOLIVAR AND NORTHWESTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3369 9114 3367 9111 3367 9105 3365 9096
3355 9089 3345 9110 3349 9115 3350 9118
3355 9123 3357 9123 3360 9114 3364 9117
3366 9121 3371 9120
TIME...MOT...LOC 1839Z 308DEG 25KT 3358 9118
CMESpecial weather statement, Jul 2, 2:06 PM CDT, 46 minutes before
MSZ018-021935-
BOLIVAR MS-
206 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT WED JUL 2 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF GUNNISON
TO 5 MILES EAST OF BENOIT AT 207 PM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3404 9066 3369 9069 3361 9075 3361 9077
3357 9079 3357 9103 3378 9101 3378 9099
3395 9099 3397 9097 3403 9098 3403 9090
3405 9089
TIME...MOT...LOC 1907Z 261DEG 29KT 3395 9084 3366 9090
CMELocal storm report, Jul 2, 2:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL GLEN ALLAN 33.02N 91.03W
07/02/2014 E0.88 INCH ISSAQUENA MS PUBLIC
&&
CMESpecial weather statement, Jul 2, 2:31 PM CDT, 21 minutes before
LAZ008-009-022000-
EAST CARROLL LA-WEST CARROLL LA-
231 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF DARNELL AT 231 PM
CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN WEST CARROLL AND SOUTHERN EAST CARROLL PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3272 9156 3286 9143 3272 9111 3254 9127
3254 9131
TIME...MOT...LOC 1931Z 285DEG 7KT 3274 9140
19Local storm report, Jul 2, 2:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL GLEN ALLAN 33.02N 91.03W
07/02/2014 E1.00 INCH WASHINGTON MS PUBLIC
PEA TO QUARTER SIZED HAIL...REPORTED VIA SOCIAL MEDIA.
&&
CMESpecial weather statement, Jul 2, 2:40 PM CDT, 12 minutes before
MSZ019-022010-
SUNFLOWER MS-
240 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF PARCHMAN AT 239 PM
CDT...MOVING EAST AT 40 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3399 9050 3399 9045 3398 9044 3382 9044
3381 9045 3382 9046 3383 9066 3399 9065
3399 9051
TIME...MOT...LOC 1939Z 274DEG 44KT 3392 9057
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:12 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Jul 2, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 54 min |
| Jul 2, 1:39 PM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Jul 2, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 59 min |
| Jul 2, 2:06 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 2, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 66 min |
| Jul 2, 2:40 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
| Jul 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 60 min |
| Jul 2, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| Jul 2, 3:28 PM CDT | Special Weather Statement | JAN | Attala | 47 min |
| Jul 2, 3:37 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin, Scott | 58 min |
| Jul 2, 3:47 PM CDT | Special Weather Statement | JAN | Montgomery | 58 min |
| Jul 2, 4:13 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 2, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Jul 2, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 55 min |
| Jul 2, 4:32 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha, Webster | 58 min |
| Jul 2, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | JAN | Noxubee | 62 min |
| Jul 2, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| Jul 2, 5:27 PM CDT | Special Weather Statement | JAN | Jasper | 43 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 59 min |
| Jul 2, 5:32 PM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Jul 2, 5:40 PM CDT | Special Weather Statement | JAN | Kemper | 45 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jul 2, 6:00 PM CDT | Special Weather Statement | JAN | Adams | 60 min |
| Jul 2, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 42 min |
| Jul 2, 6:19 PM CDT | Special Weather Statement | JAN | Kemper | 61 min |
| Jul 2, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 26 min |
| Jul 2, 2:31 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 29 min |
| Jul 2, 3:09 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Jul 2, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 36 min |
| Jul 2, 4:50 PM CDT | Special Weather Statement | JAN | Tensas | 60 min |
| Jul 2, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 34 min |
| Jul 2, 5:35 PM CDT | Special Weather Statement | JAN | Catahoula | 45 min |
| Jul 2, 6:06 PM CDT | Special Weather Statement | JAN | Concordia | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.